# SDR CA061004006

- Difficulty date: October 1, 2006
- Submitted: December 4, 2006
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 7,774 hours
- Engine: Lyc LTIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Condition: Broken
- Location: Crankshaft
- Part time: 8,542 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

(CAN) THE AIRCRAFT DEPARTED THE RUNWAY FOR A 1 HOUR TRIP. APPROXIMATELY 17 MINUTES INTO THE CRUISE PORTION OF FLIGHT THE PILOT NOTICED A LOSS IN OIL PRESSURE FOLLOWED BY NOISE FROM THE RT ENGINE. THE PILOT IMMEDIATELY FEATHERED THE PROP AND SHUTDOWN THE ENGINE. THE WEATHER WAS OK AND ELECTED TO RETURN TO THE DEPARTURE RUN-WAY AND LANDED WITHOUT INCIDENT. AN INVESTIGATION REVEALED THAT THE CRANKSHAFT BROKE AT THE NR 2 BEARING JOURNAL. (TC NR 20061004006)
